zbMATH — the first resource for mathematics

Convergence to ends for random walks on the automorphism group of a tree. (English) Zbl 0682.60059
Let \(\mu\) be a regular Borel probability on the group G of automorphisms of a locally finite, infinite tree T and let \(Y_ 1\), \(Y_ 2,..\). denote G-valued i.i.d. r.v.’s with common distribution \(\mu\). Let \(\Omega\) denotes the set of equivalence classes \(\omega\) of sequences \((v_ 1,v_ 2,...)\) of distinct vertices of T, in which \(v_ i\) is a neighbour of \(v_{i+1}\) for each i.
The authors prove that if the support of \(\mu\) is not contained in any amenable subgroup of G then, with probability 1, there exists an end \(\omega\in \Omega\) such that \(Y_ 1Y_ 2,...,Y_ n(v)\to \omega\) in \(T\cup \Omega\) for each fixed \(v\in T\).
Reviewer: R.Norvaiša

60G50 Sums of independent random variables; random walks
60B15 Probability measures on groups or semigroups, Fourier transforms, factorization
60J50 Boundary theory for Markov processes
05C05 Trees
43A05 Measures on groups and semigroups, etc.
Full Text: DOI
[1] Robert Azencott, Espaces de Poisson des groupes localement compacts, Lecture Notes in Mathematics, Vol. 148, Springer-Verlag, Berlin-New York, 1970 (French). · Zbl 0195.32204
[2] Leo Breiman, Probability, Addison-Wesley Publishing Company, Reading, Mass.-London-Don Mills, Ont., 1968. · Zbl 0174.48801
[3] James Harvey Carruth, John A. Hildebrant, and R. J. Koch, The theory of topological semigroups, Monographs and Textbooks in Pure and Applied Mathematics, vol. 75, Marcel Dekker, Inc., New York, 1983. · Zbl 0515.22003
[4] P. Cartier, Fonctions harmoniques sur un arbre, Symposia Mathematica, Vol. IX (Convegno di Calcolo delle Probabilità, INDAM, Rome, 1971) Academic Press, London, 1972, pp. 203 – 270 (French).
[5] D. I. Cartwright and S. Sawyer, The Martin boundary for general isotropic random walks in a tree, manuscript. · Zbl 0728.60013
[6] Yves Derriennic, Marche aléatoire sur le groupe libre et frontière de Martin, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 32 (1975), no. 4, 261 – 276 (French). · Zbl 0364.60117 · doi:10.1007/BF00535840 · doi.org
[7] Yves Derriennic and Yves Guivarc’h, Théorème de renouvellement pour les groupes non moyennables, C. R. Acad. Sci. Paris Sér. A-B 277 (1973), A613 – A615 (French). · Zbl 0272.60005
[8] E. B. Dynkin and M. B. Malyutov, Random walks on groups with a finite number of generators, Soviet Math. Dokl. 2 (1961), 399-402. · Zbl 0214.44101
[9] Harry Furstenberg, Noncommuting random products, Trans. Amer. Math. Soc. 108 (1963), 377 – 428. · Zbl 0203.19102
[10] Harry Furstenberg, Random walks and discrete subgroups of Lie groups, Advances in Probability and Related Topics, Vol. 1, Dekker, New York, 1971, pp. 1 – 63. · Zbl 0221.22008
[11] V. A. Kaĭmanovich and A. M. Vershik, Random walks on discrete groups: boundary and entropy, Ann. Probab. 11 (1983), no. 3, 457 – 490. · Zbl 0641.60009
[12] Claudio Nebbia, Amenability and Kunze-Stein property for groups acting on a tree, Pacific J. Math. 135 (1988), no. 2, 371 – 380. · Zbl 0671.43003
[13] Stanley Sawyer and Tim Steger, The rate of escape for anisotropic random walks in a tree, Probab. Theory Related Fields 76 (1987), no. 2, 207 – 230. · Zbl 0608.60064 · doi:10.1007/BF00319984 · doi.org
[14] Jean-Pierre Serre, Trees, Springer-Verlag, Berlin-New York, 1980. Translated from the French by John Stillwell. · Zbl 0548.20018
[15] V. I. Trofimov, Automorphism groups of graphs as topological objects, Math. Notes 38 (1985), 717-720. · Zbl 0596.05033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.